Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 66, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 5, 2017, 7:46 PM EDT for 4 counties in Ohio. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 7:46 PM EDT (23:46 UTC)
- Expired
- Apr 5, 2017, 8:16 PM EDT
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, OH, Franklin County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:04 PM EDT | TSTM WND GST 56 | Kdlz Delaware Apt, OH | |
| Apr 5, 8:13 PM EDT | TSTM WND DMG | 1 S Ashley, OH | A PIECE OF ALUMINUM SIDING WAS PULLED FROM A HOUSE FACADE AND A BOAT ON A TRAILER WAS PUSHED ACROSS THE YARDS DAMAGING A COUPLE OF CARDS. |
| Apr 5, 8:13 PM EDT | TSTM WND DMG | 3 Ssw Ashley, OH | NUMEROUS TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563
WUUS51 KILN 052346
SVRILN
OHC041-049-097-159-060030-
/O.NEW.KILN.SV.W.0066.170405T2346Z-170406T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
746 PM EDT WED APR 5 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northwestern Franklin County in central Ohio...
Delaware County in central Ohio...
Northeastern Madison County in central Ohio...
Union County in central Ohio...
* Until 830 PM EDT.
* At 745 PM EDT, a severe thunderstorm was located over Marysville,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Marysville, Worthington, Powell, Plain City, Ashley, New
California, Polaris, Radnor, Shawnee Hills, Ostrander, Riverlea,
Magnetic Springs, Unionville Center and Alum Creek State Park.
This includes I-71 in Ohio between mile markers 117 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4036 8291 4009 8292 4000 8335 4016 8339
4033 8349 4044 8322
TIME...MOT...LOC 2345Z 235DEG 43KT 4023 8333
HAIL...0.75IN
WIND...60MPH
$$
Hatzos2 follow-up statements
894
WWUS51 KILN 052358
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
758 PM EDT WED APR 5 2017
OHC097-159-060008-
/O.CAN.KILN.SV.W.0066.000000T0000Z-170406T0030Z/
Madison OH-Union OH-
758 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON AND UNION
COUNTIES IN CENTRAL OHIO IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
central Ohio.
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4036 8291 4009 8292 4003 8321 4011 8321
4011 8317 4024 8317 4024 8325 4043 8325
4044 8322
TIME...MOT...LOC 2358Z 239DEG 34KT 4018 8313
$$
OHC041-049-060030-
/O.CON.KILN.SV.W.0066.000000T0000Z-170406T0030Z/
Franklin OH-Delaware OH-
758 PM EDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHWESTERN FRANKLIN AND DELAWARE COUNTIES...
At 758 PM EDT, a severe thunderstorm was located near Powell, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbus, Dublin, Westerville, Delaware, Upper Arlington, Hilliard,
Worthington, Powell, Ashley, Polaris, Radnor, Shawnee Hills,
Ostrander, Riverlea, Alum Creek State Park, Delaware State Park,
Warrensburg, Kilbourne, Columbus Zoo and Lewis Center.
This includes I-71 in Ohio between mile markers 117 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4036 8291 4009 8292 4003 8321 4011 8321
4011 8317 4024 8317 4024 8325 4043 8325
4044 8322
TIME...MOT...LOC 2358Z 239DEG 34KT 4018 8313
HAIL...<.75IN
WIND...60MPH
$$
Hatzos134
WWUS51 KILN 060016
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
816 PM EDT WED APR 5 2017
OHC041-049-060023-
/O.CAN.KILN.SV.W.0066.000000T0000Z-170406T0030Z/
Franklin OH-Delaware OH-
816 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN AND
DELAWARE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 900 PM EDT for
central Ohio.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4043 8302 4042 8302 4041 8293 4036 8293
4036 8291 4009 8292 4003 8321 4011 8321
4011 8317 4024 8317 4024 8325 4043 8325
4044 8322
TIME...MOT...LOC 0013Z 235DEG 43KT 4029 8293
$$
HatzosWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:42 PM EDT, 4 minutes earlier.
Area forecast discussion, Apr 5, 7:42 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 742 PM EDT Wed Apr 5 2017 .SYNOPSIS... A low pressure system over the mid Mississippi Valley will move northeast into northern Ohio tonight, bringing showers and thunderstorms to the area. A much cooler airmass will settle into the region Thursday into Friday with rain on Thursday changing to snow Thursday night before tapering off on Friday. A drier airmass and warmer temperatures will return for the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Low pressure was located near St. Louis MO early this afternoon, with a warm front extending eastward through central Kentucky. While the CWA is north of the warm front at 19Z, this warm front is expected to lift to the north as low pressure moves through/into southern IL/southern IN through the evening hours. Dewpoints have already begun to increase across the area, and this trend is expected to continue over the next several hours with dewpoints reaching at least into the mid 50s across much of the area by 00z. The combination of increased moisture/instability and deep shear ahead of low pressure will promote an increase in convective development through 21Z. An uptick of convective coverage had already been noted across central Kentucky and this will expand east/northeast over the next few hours. Convection will initially be characterized by discrete cells /supercells/ with all types of severe weather possible. The greatest risk area will reside across southeast IN/southwest OH/northern KY particularly in the 5pm to 9pm time frame. Eventually, a more linear mode may be favored as depicted by several high resolution models. The severe risk will likely continue across the CWA through mid evening, but should wane later in the evening across the eastern portion of the CWA with weaker instability. After midnight, the low is forecast to make it into northwest Ohio and while the severe threat should be over, some showers are expected in association with the low. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... The low will slowly move across northern Ohio Thursday before lifting into New York state Thursday night. Wrapping around the low, periodic showers are expected during the daytime Thursday. In addition, a tightening pressure gradient will lead to gusty winds. The magnitude of the jet could promote wind gusts near wind advisory criteria but confidence is not quite high enough to issue an advisory yet. HWO will continue to mention. Cold advection will also settle in on Thursday, making for cooler temperatures. And the atmosphere will cool enough where precipitation associated with wrap around moisture will transition from rain to snow. Accumulations around or slightly above an inch may be possible across portions of central Ohio, with lower amounts to the south. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Amplified mid and upper level flow pattern with large low over the eastern Great Lakes at the beginning of the long term forecast period. This low will translate east into New England Friday with ongoing snow changing to rain and coming to an end. Any snow Friday morning will be light and only expected to be a tenth or two over ILN/s northeast counties. Breezy conditions especially early on Friday with northwest winds of 15 to 25 kts. Temperatures to be 10 to 15 degrees below normal with highs Friday ranging from the lower 40s northeast to near 50 southwest. Surface high pressure will build across the region on Saturday offering dry weather. Temperatures will moderate close to normal, ranging from the mid 50s northeast to the lower 60s southwest. Large mid/upper level ridge to build over the region with a good southerly low level flow developing on the back side of retreating surface high pressure late in the weekend. This will provide continued dry weather and a warming trend. Highs on Sunday to warm to readings around 10 degrees above normal, ranging from the upper 60s northeast to the lower 70s southwest. Mid level flow to back early next week ahead of trof moving into the upper MS Vly. WAA pattern to continue with an increase in moisture. Model solutions a little slower and will hold off on any mention of showers until Monday night. On the warm side of the system temperatures expect to be 10 to 15 degrees above normal, with highs on Monday ranging from the lower 70s northwest to the mid 70s southeast. Will continue chance of showers and add a mention of thunder during the day Tuesday with marginal instability indicated. Highs Tuesday continue above normal, ranging from the upper 60s northwest to the lower 70s southeast. High pressure to build in Wednesday drying out the region. Temperatures will be closer to normal with highs from the upper 50s northeast to the lower 60s southwest. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Main area of convection will move across the Columbus terminals through 02Z, with low visibilities and possible gusty winds around 35 kt. There is still some convection behind this, but as the evening progresses this will primarily be showers during the overnight. Attention then turns to the likelihood for low cigs. Some guidance continues to suggest IFR, but have held into the low MVFR range for now. MVFR cigs may linger well into Thursday, along with the chance for showers. Wind gusts will also increase, perhaps at or above 35 knots particularly around the Cincinnati terminals during the afternoon. OUTLOOK...MVFR ceilings are likely Thursday night into Friday with MVFR/IFR visibilities also possible as rain changes to snow. Wind gusts of 30-40 knots may continue into Thursday evening. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...BPP/AR NEAR TERM...BPP SHORT TERM...BPP LONG TERM...AR AVIATION...BPP
Hazardous weather outlook, Apr 5, 3:55 PM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 355 PM EDT Wed Apr 5 2017 OHZ026-034-035-043>046-052>056-064-065-074-062000- Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign- Clark-Madison-Franklin OH-Licking-Pickaway-Fairfield-Hocking- 355 PM EDT Wed Apr 5 2017 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected across the area during the late afternoon and evening. A few of the storms may be severe, capable of producing large hail, damaging wind gusts and isolated tornadoes. Heavy rainfall could also produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into evening. Snow is expected Thursday night into Friday morning, with accumulations around one inch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and evening. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051-060>063-070>073- 077>082-088-062000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Miami-Preble- Montgomery-Greene-Fayette OH-Butler-Warren-Clinton-Ross-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- 355 PM EDT Wed Apr 5 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected across the area during the late afternoon and evening. Some of the storms will likely be severe, capable of producing large hail, damaging wind gusts and tornadoes. Heavy rainfall could also produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts of 35 to 45 MPH are expected on Thursday afternoon into evening. Snow is expected late Thursday night into Friday morning, with accumulations of generally under an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon and evening.
In the hours before
Local storm report, Apr 5, 6:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
641 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST KDAY DAYTON COX APT 39.90N 84.22W
04/05/2017 M63 MPH MONTGOMERY OH ASOS
&&
BINAULocal storm report, Apr 5, 6:44 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
644 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL DOWNTOWN DAYTON 39.76N 84.19W
04/05/2017 E1.00 INCH MONTGOMERY OH TRAINED SPOTTER
&&
BPPLocal storm report, Apr 5, 6:56 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL MEDWAY 39.88N 84.04W
04/05/2017 M1.00 INCH CLARK OH TRAINED SPOTTER
&&
BPPLocal storm report, Apr 5, 6:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
657 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST VANDALIA 39.88N 84.19W
04/05/2017 M65 MPH MONTGOMERY OH TRAINED SPOTTER
&&
BINAULocal storm report, Apr 5, 7:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
709 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG MOUNT ORAB 39.03N 83.92W
04/05/2017 BROWN OH TRAINED SPOTTER
BRANCHES DOWN
&&
BINAUSpecial weather statement, Apr 5, 7:30 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
730 PM EDT WED APR 5 2017
OHZ044-045-052-054-060000-
Champaign OH-Logan OH-Madison OH-Union OH-
730 PM EDT WED APR 5 2017
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CHAMPAIGN AND
SOUTHEASTERN LOGAN COUNTIES IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND WESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 800 PM
EDT...
At 730 PM EDT, radar indicated a strong thunderstorm near
Mechanicsburg, moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Locations impacted include...
Marysville, North Lewisburg, Choctaw Lake, Milford Center,
Woodstock, Unionville Center, Cable, Raymond, Pickrelltown,
Broadway, Rosedale, Middleburg, Resaca, Mingo, Pottersburg,
Somersville, Kennard and Chuckery.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4021 8328 3997 8331 3996 8353 4000 8351
4001 8351 4001 8353 4015 8352 4017 8373
4028 8374 4044 8334
TIME...MOT...LOC 2330Z 240DEG 38KT 4012 8355
HatzosThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:49 PM EDT | Special Weather Statement | ILN | Montgomery | 26 min |
| Apr 5, 5:08 PM EDT | Special Weather Statement | ILN | Montgomery | 37 min |
| Apr 5, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 25 min |
| Apr 5, 5:36 PM EDT | Special Weather Statement | ILN | Miami | 39 min |
| Apr 5, 5:40 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 33 min |
| Apr 5, 5:55 PM EDT | Special Weather Statement | ILN | Preble | 35 min |
| Apr 5, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
| Apr 5, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 21 min |
| Apr 5, 6:26 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 49 min |
| Apr 5, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 44 min |
| Apr 5, 6:31 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 29 min |
| Apr 5, 6:54 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Clinton, Highland | 51 min |
| Apr 5, 6:56 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene | 35 min |
| Apr 5, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 51 min |
| Apr 5, 7:28 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 47 min |
| Apr 5, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Highland | 31 min |
| Apr 5, 7:30 PM EDT | Special Weather Statement | ILN | Union | 30 min |
| Apr 5, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Highland, Ross | 42 min |
| Apr 5, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.